MAUDE Adverse Event Report: ARTHREX, INC. DBL LOADED 5.5MM PEEK SWVLK; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. DBL LOADED 5.5MM PEEK SWVLK; BIO SOFT TISSUE FIXATN FASTNR
Model Number DBL LOADED 5.5MM PEEK SWVLK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Two ar-2323pslc-2-1 received.Frayed and broken suture was also received, disassembled.No implant was received.No abnormality observed on the devices returned.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery the wires of the device broke immediately when the surgeon pulled on the wires to verify if they were sliding after implanting the device.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 03-nov-2021: it was confirmed that the first anchor remained inside the patient.

Brand Name
DBL LOADED 5.5MM PEEK SWVLK
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19200620
Report Number1220246-2024-02514
Device Sequence Number8143174
Product Code MAI
UDI-Device Identifier00888867264564
UDI-Public00888867264564
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberDBL LOADED 5.5MM PEEK SWVLK
Device Catalogue NumberAR-2323PSLC-2-1
Device Lot Number13109199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown